MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603250
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex¿ urinary diversion stent was supposed to be used for a procedure (exact date not reported).According to the complainant, during unpacking "it was found that the device was not sealed in a sterile bag¿.Reportedly, the device was not received in a sterile device pouch.The device was not used in the procedure, and the procedure was completed with another percuflex¿ urinary diversion stent.There were no patient complications reported as a result of this event.Attempts to obtain details regarding the event description have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A visual inspection of the returned device revealed that the catheter with adaptor was returned without its packaging, and the device has no visible defects.During manufacturing processes the product is 100% inspected for device functionality and integrity to ensure that all finished devices meet specification, however, there is no control of how the unit was handled in the field.There are processes in place in order to verify that the product was properly assembled, and that it was not possible to generate this type of failure during the manufacturing process.Therefore, a definitive root cause could not be determined.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
PERCUFLEX¿ URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6546627
Report Number3005099803-2017-01381
Device Sequence Number133446
Product Code LJE
UDI-Device Identifier08714729821137
UDI-Public(01)08714729821137(17)20190630(10)19799249
Combination Product (Y/N)N
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberM0061603250
Device Catalogue Number160-325
Device Lot Number19799249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date06/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1